Alert archive / New Hampshire / Wind Advisories in 2015
Wind Advisory 4, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Apr 20, 2015, 7:13 PM EDT for Coos County, Grafton County, New Hampshire. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2015, 7:13 PM EDT (23:13 UTC)
- Expired
- Apr 20, 2015, 10:37 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
Counties Coos County, NH, Grafton County, NH
The radar
The Portland,ME radar (KGYX), 114 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636 WWUS71 KGYX 202313 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 713 PM EDT MON APR 20 2015 ...STRONG WIND GUSTS THIS EVENING... .STRONG SOUTHEASTERLY FLOW OVER THE MOUNTAINS WILL CREATE WINDS GUSTS NEAR 50 MPH AT TIMES THIS EVENING IMMEDIATELY NORTHWEST OF THE HIGH TERRAIN. NHZ001>003-210500- /O.NEW.KGYX.WI.Y.0004.150420T2313Z-150421T0500Z/ NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- INCLUDING THE CITIES OF...COLEBROOK...BERLIN...LANCASTER... LITTLETON 713 PM EDT MON APR 20 2015 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 1 AM EDT TUESDAY. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH MIDNIGHT. * IMPACTS...STRONG WIND GUSTS WILL LEAD TO DOWNED TREE LIMBS AND POSSIBLY SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LEGRO
1 follow-up statement
373 WWUS71 KGYX 210237 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1037 PM EDT MON APR 20 2015 NHZ001>003-210345- /O.CAN.KGYX.WI.Y.0004.000000T0000Z-150421T0500Z/ NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- INCLUDING THE CITIES OF...COLEBROOK...BERLIN...LANCASTER... LITTLETON 1037 PM EDT MON APR 20 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND ADVISORY. THE THREAT FOR STRONG WIND GUSTS ACROSS NORTHERN NEW HAMPSHIRE IS DIMINISHING AT THIS HOUR. GUSTY WINDS OF 35 TO 40 MPH WILL CONTINUE THROUGH MIDNIGHT HOWEVER...TAPERING OFF BY MORNING. $$ LEGRO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Apr 20, 5:50 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 20, 5:50 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
550 PM EDT MON APR 20 2015
.SYNOPSIS...
LOW PRESSURE MEANDERING NORTH OF THE GREAT LAKES WILL DRIVE A COLD
FRONT TOWARD THE REGION TONIGHT. THE FRONT WILL SLOWLY CROSS THE
REGION ON TUESDAY. LOW PRESSURE NORTH OF THE GREAT LAKES WILL
GRADUALLY WEAKEN AS IT DRIFTS SOUTHEAST INTO NEW ENGLAND WEDNESDAY
THROUGH THURSDAY. LOW PRESSURE WILL CONTINUE TO WEAKEN AS IT
MEANDERS NORTH OF NEW ENGLAND FRIDAY THROUGH SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATE...HAVE MODIFIED THE GRIDS THRU MORNING BASED ON LATEST
HI-RES MODEL GUIDANCE. EXAMINING RECENT HRRR RUNS HAVE A LARGE
AREA FAVORABLE FOR LIGHTNING DEVELOPMENT MOVING ACROSS THE REGION
ON THE LEADING EDGE OF THE DRY SLOT NEAR MORNING. IN
ADDITION...THE SPC SSEO PRODUCTS ALSO FAVOR A CLUSTER OR LINE OF
TSTMS CROSSING THE FORECAST AREA NEAR 12Z. HAVE INCREASED THE
PROBABILITY FOR THUNDER LATE TONIGHT AND EARLY TUE AS A RESULT.
HAVE ALSO INTRODUCED SOME AREAS OF HEAVY RA TO THE GRIDS NEAR THE
COASTAL FRONT AS WELL AS IN THE EAST SLOPES OF THE MTNS WHERE
STRONG SELY LLJ WILL IMPINGE UPON THE TERRAIN.
THIS LLJ...WHICH IS REALLY JUST GETTING UNDERWAY OVER SRN NEW
ENGLAND PER KBOX 88D...WILL SLOWLY TRAVERSE THE COAST THRU ABOUT
06Z. THIS PUTS HEAVIEST PRECIP IN THE FORECAST AREA BETWEEN ABOUT
00Z AND 06Z. IN ADDITION TO THE HEAVY PRECIP...THIS LLJ MAY INDUCE
SOME STRONG DOWNSLOPE WIND GUSTS NW OF THE WHITE MTNS.
PREVIOUS DISCUSSION...THE FIRST BATCH OF RAIN FROM THIS MORNING
WAS MOVING INTO EASTERN MAINE AS A WARM FRONT LIFTED NORTH INTO
SOUTHERN CANADA. SO FAR ONLY A TENTH TO ABOUT A THIRD OF AN INCH
OF RAIN HAS FALLEN TODAY WITH SOME ISOLATED HIGHER AMOUNTS. THIS
MORNINGS GYX SOUNDING HAD PLENTY OF DRY AIR AND THIS INHIBITED
RAINFALL FROM SPREADING FASTER FOR THE FIRST HALF OF THE DAY.
STEADIER RAINS ARE NOW OVER SOUTHERN NH AND MOVING INTO WESTERN
MAINE. THIS TREND WILL CONTINUE INTO THE EVENING HOURS.
A SECONDARY CYCLONE WILL FORM TONIGHT OVER THE VIRGINIAS AND MOVE
NE ALONG THE ATLANTIC COAST. AS IT DEEPENS IN THE GULF OF MAINE A
LLJ WILL STRENGTHEN AND FEED MOISTURE RICH AIR INTO COASTAL NH AND
MAINE. WARM RAIN PROCESSES AND TRAINING OF CELLS WILL SUPPORT HEAVY
RAIN OVERNIGHT AND INTO TUESDAY. A FLOOD WATCH REMAINS IN EFFECT AS
RAIN COMBINES WITH SNOWMELT TO BRING RIVERS AND STREAMS TO NEAR
BANKFULL.
WINDS WILL BE GUSTY... ESPECIALLY ALONG THE COAST... BUT WE
SHOULD FALL SHORT OF WIND ADVISORY CRITERIA. COASTAL FLOODING WILL
ALSO BE A CONCERN FROM PORTLAND WESTWARD AS EASTERLY FLOW
INCREASES AND COINCIDES WITH THE ASTRONOMICAL HIGH TIDE. MORE
INFORMATION ON THESE HAZARDS BELOW.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
MODERATE TO HEAVY RAIN CONTINUES INTO TUESDAY MORNING. MUCAPE
VALUES INDICATE A SLIGHT CHANCE FOR THUNDERSTORMS BETWEEN 12-18Z
TOMORROW AS THE COLD CORE OF THE UPPER LOW SWINGS BY OVERHEAD.
DRIER AIR PUNCHES IN FROM THE SW MIDDAY TUESDAY. SOME LINGERING
SHOWERS WILL BE POSSIBLE OVER THE MOUNTAINS IN UPSLOPE FLOW. HIGHS
SHOULD WARM INTO THE UPPER 40S NORTH TO LOWER 60S SOUTH.
ADDITIONAL SHOWERS WILL BE POSSIBLE TUESDAY NIGHT WITH CYCLONIC
FLOW ALOFT.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
BROAD UPPER LEVEL CLOSED LOW WILL KEEP WEATHER UNSETTLED
IN THE NORTHEAST THROUGH THE WEEK AND INTO THE WEEKEND AS
IT GRADUALLY SHIFTS EAST. EXPECT SEVERAL LOBES OF ENERGY
TO ROTATE AROUND THIS SYSTEM AND INTO THE NORTHEAST. ANY
MORNING SUN ON WEDNESDAY WILL QUICKLY GIVE WAY TO CLOUDS
AND SHOWERS AS THE FIRST OF THESE DISTURBANCES SWINGS INTO
THE REGION. EXPECT THESE SHOWERS TO PERSIST INTO WEDNESDAY
NIGHT AS A WEAK SURFACE LOW SLOWLY CROSSES THE REGION.
STEADIER PRECIP WILL COME TO AN END AS LOW PRESSURE LIFTS INTO
THE MARITIMES ON THURSDAY. EXPECT CLOUDY SKIES AND SCATTERED
SHOWERS THURSDAY THROUGH FRIDAY WITH HIGHS IN THE 40S TO LOWER
50S.
SHOWER ACTIVITY WILL DIMINISH OVER THE WEEKEND BUT SKIES WILL
REMAIN MOSTLY CLOUDY WITH RAIN OR SNOW SHOWERS POSSIBLE MAINLY IN
NORTHERN ZONES.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
SHORT TERM...MVFR WILL DETERIORATE TO LIFR AND IFR SHORTLY AS
HEAVIER RAIN MOVES IN. RAIN MAY BE LIGHTER AT KHIE WHERE WE WILL
SEE THE RAIN SHADOW EFFECT. ALSO SOME SNOW MAY MIX IN LATE IN THE
NORTH. EAST WINDS MAY GUST TO 35 KTS AT TIMES. SOME IMPROVEMENT BY
MID MORNING TUESDAY AS RAIN MOVES EAST.
LONG TERM...AREAS OF MVFR CEILINGS WEDNESDAY THROUGH FRIDAY.
&&
.MARINE...
SHORT TERM...EASTERLY WINDS AND SEAS CONTINUE TO BUILD TONIGHT. A
GALE WARNING REMAINS IN EFFECT THROUGH 2 PM TUESDAY. WINDS WILL
DECREASE BUT A SCA WILL LIKELY BE NEEDED FOR WAVES THROUGH
WEDNESDAY EVENING.
LONG TERM...SCA'S MAY BE NEEDED THURSDAY AND FRIDAY.
&&
.FIRE WEATHER...
ONSHORE FLOW TODAY BRINGS MORE MOISTURE AND EVENTUALLY RAIN TO
THE AREA. A SOAKING RAIN IS EXPECTED LATE TODAY AND TUESDAY.
&&
.HYDROLOGY...
A WIDESPREAD 1 TO 2 INCHES OF RAIN IS EXPECTED FROM THIS
AFTERNOON THROUGH TUESDAY. HOWEVER...GIVEN STRONG MOISTURE
INFLOW...LOCALIZED AMOUNTS OF UP TO 3 INCHES COULD OCCUR. THIS
WOULD LEAD TO FLOODING PROBLEMS...ESPECIALLY IN AREAS WHERE SNOW
MELT IS STILL OCCURRING. A FLOOD WATCH REMAINS IN EFFECT.
&&
.TIDES/COASTAL FLOODING...
AS EASTERLY WINDS CONTINUE TO INCREASE...SEAS WILL BUILD 10 TO 15
FT. HIGH TIDE ON APRIL 21 IS AT 1:21 AM WITH A PREDICTED HEIGHT OF
11.4 FT MLLW. HOWEVER...ONSHORE WINDS ARE EXPECTED TO RESULT IN A 1-
2 FT STORM SURGE. THE COMBINATION OF WIND, WAVES AND HIGH TIDE WILL
RESULT IN OVERWASH AND POSSIBLE INUNDATION FOR THE BEACHES OF THE
SOUTH COAST OF MAINE AND NEW HAMPSHIRE. FARTHER DOWNEAST THE
EASTERLY WIND DIRECTION IS LESS FAVORABLE FOR ONSHORE INUNDATION.
EVEN SO THE SIGNIFICANT WAVES MAY RESULT IN SOME COASTAL FLOODING
AND A COASTAL FLOOD ADVISORY HAS BEEN POSTED THERE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MEZ007>009-012>014-
018>028.
COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 3 AM EDT
TUESDAY FOR MEZ025>028.
COASTAL FLOOD WARNING FROM 11 PM THIS EVENING TO 3 AM EDT
TUESDAY FOR MEZ023-024.
NH...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NHZ002>015.
COASTAL FLOOD WARNING FROM 11 PM THIS EVENING TO 3 AM EDT
TUESDAY FOR NHZ014.
MARINE...GALE WARNING UNTIL 2 PM EDT TUESDAY FOR ANZ150>154.
&&
NEAR TERM...LEGROHazardous weather outlook, Apr 20, 3:07 AM EDT, 16 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 307 AM EDT MON APR 20 2015 MEZ012>014-018>022-NHZ002>013-015-210715- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH- EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- 307 AM EDT MON APR 20 2015 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ023-024-NHZ014-210715- COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 307 AM EDT MON APR 20 2015 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... ...COASTAL FLOOD WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ007>009-210715- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- 307 AM EDT MON APR 20 2015 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NHZ001-210715- NORTHERN COOS- 307 AM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVY RAIN WILL BE A POSSIBILITY MONDAY NIGHT AND TUESDAY. UP TO 1 INCH IS POSSIBLE. THIS COMBINED WITH SNOW MELT WILL ALLOW FOR RIVER RISES. SOME WET SNOW MAY ACCUMULATE AT HIGHER ELEVATIONS EARLY MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-210715- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 307 AM EDT MON APR 20 2015 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ025>028-210715- SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 307 AM EDT MON APR 20 2015 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in New Hampshire, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.